Funds from the acne by isotretinoin, sold under the names “Accutane” or “Roaccutane” can provoke eye infections, according medicinform.net.
Israeli scientists conducted a study in which 15 thousand volunteer adolescents took part, who often resort to the use of these drugs. The participants in the experiment were divided into 3 groups: patients without acne, patients with acne who were not taking drugs, and patients with acne taking drugs. As a result: 1791 people developed inflammatory eye disease, while 991 people were from the third group, 446 from the second and 354 from the first.
Thus, the diagnosis of conjunctivitis was identified in 4% of patients taking acne medications, while the average for the population is 2%. The study also proved that isotretinoin-based drugs affected the degree of hydration of the eyes. This allowed scientists to conclude: a violation in the work of the tear fluid leads to a delay on the surface of the eye of pathogens that cause inflammation.